Texas, 2019

Wildfire in Texas, November 26, 2019

November 26, 2019 · NWS AMA · 1 event in 1 county or zone

The Olleninger Wildfire began around 1647CST about six miles southeast of Claude Texas in Armstrong County. The wildfire consumed roughly four hundred and thirty acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Olleninger Wildfire began around 1647CST about six miles southeast of Claude Texas in Armstrong County. The wildfire consumed roughly four hundred and thirty acres. There were no reports of any homes or other structures threatened, damaged or destroyed from the wildfire. There were also no reports of any injuries or fatalities. The wildfire was brought under control around 2125CST. The Claude Fire Department, Pantex Plant Fire Department, White Deer Volunteer Fire Department responded to the wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 26, 3:51 PM CST, 56 minutes earlier.

Area forecast discussion, Nov 26, 3:51 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
351 PM CST Tue Nov 26 2019

.SHORT TERM...Through Tonight...

Vigorous 500mb low was moving east over northwestern KS based on
the latest satellite data. An associated very strong jet streak
extended across the Texas and Oklahoma Panhandles from southwest
to northeast. Dry air aloft has kept skies mostly clear, with
ample mixing allowing for strong west southwest winds across the
area. The strong downsloping has allowed very dry air to mix down,
with dew points falling to around 0 deg C (RH values in the low
teens). A frontal boundary is currently moving south, and was
near Dumas to Lipscomb as of 2045z. The front was sampled moving
south at 15 to 20 mph and should be through the Texas Panhandle by
01z. In addition to a northwest wind shift behind the front,
temperatures are also falling quickly (low 30s already in the
western OK Panhandle). Expect northwest winds gusting 40 to 50 mph
behind the front through about 00z, before gradually decreasing
through the evening. There may a brief period of stratus behind
the front, but skies should clear overnight as a transient surface
ridge crosses the area. Temperatures should have no problem
falling into the teens and low 20s by Wednesday morning.

Ward

&&

.LONG TERM...Tomorrow through Tuesday...

Below average temperatures in the 40s for Wednesday behind the
cold front that pushed south through the forecast area Tuesday.
The upper level closed low that brought strong winds Tuesday will
be moving northeast towards the Great Lakes leaving southwest flow
aloft for the forecast area. Meanwhile, another closed low will
be positioned over Oregon and begin diving south across California
through the day Wednesday. In conjunction with this system, a
weak 500mb disturbance off the coast of Baja California Wednesday
morning will begin to move northeast and become absorbed into the
trough pattern. This weak disturbance assists in a pull of Pacific
moisture across the Southern Plains. A ridge over the southeast
Gulf of Mexico will drive additional low level moisture from the
Gulf into Texas.

Confidence is high for the chance of precipitation, but confidence
decreases with the type of precipitation. Models continue to
differ on the types of precipitation across the Panhandles with
the possibility of anything from rain to freezing rain to sleet or
snow. Onset of precipitation has once again changed and is coming
in earlier than the trend of models were forecasting yesterday.
Rain/freezing rain will likely begin from 6 to 9 PM as
temperatures are still dropping towards subzero. The far northwest
Panhandles is projected to see colder temperatures Wednesday
night, but still remain right around freezing. The forecast for
low temperatures Wednesday night follow the CONSALL model, which
is a few degrees warmer than the NBM. With south southwest winds,
warm air advection is likely and temperatures may not even reach
freezing or below across most of the area. However, with dewpoints
below freezing any wet bulbing may cause temperatures to drop
below freezing. The current forecast follows the trend of the NAM
with snow likely overnight in the northwest and a freezing rain
potential for the remainder of the Panhandles except in the far
southeast where temperatures will likely remain warmer than
subzero overnight. The NAM continues to push a strong and deep
warm nose at 700mb, but then returns to below freezing down to the
surface. The warm nose has been getting warmer with model runs,
which means the event may turn into rain more than anything.
Precipitation overnight may become moderate as soundings indicate
a moist layer up to 500mb; however, the type of precipitation will
depend on temperatures along the column. Overall, the entire
Panhandles are likely to see a wintry mix for some parts of the
overnight hours.

Residual moisture is expected to continue through Friday night and
will be in the form of rain as the temperatures are forecasted to
remain above freezing. A few models are showing MUCAPE values of
500 to 1000 J/kg paired with 0-6 km effective bulk shear of
greater than 50 knots could lead to a few isolated storms in the
east southeast Panhandles. Meanwhile, the upper level closed low
over the western CONUS begins to move east, a strong jet at 500mb
approaches the Panhandles. Breezy conditions are expected Friday
into Saturday as the main system crosses into the Central Plains.
700 mb winds of 50 to 60 knots are forecasted to mix down Saturday
with clearing skies and daytime heating. Surface winds will be out
of the west at 20 to 30 mph before a cold front swings south
across the area Saturday night. Dry air will be advected over the
area Saturday through the forecast period with no chance for
precipitation. Temperatures will be slightly below average Sunday,
but quickly rebound to the 50s for Monday and Tuesday.

Rutt

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                21  42  29  40  34 /   0  10  90  70  50
Beaver OK                  19  45  32  43  32 /   0   0  90  80  50
Boise City OK              16  42  29  41  31 /   0   0  80  40  30
Borger TX                  22  47  32  44  36 /   0   0  90  70  50
Boys Ranch TX              19  46  31  42  34 /   0   5  90  70  50
Canyon TX                  21  44  30  41  34 /   0  10 100  70  40
Clarendon TX               24  44  32  41  36 /   0  10  90  80  50
Dalhart TX                 15  43  30  41  30 /   0   0  90  60  50
Guymon OK                  16  45  31  43  32 /   0   0  90  60  50
Hereford TX                20  44  30  41  35 /   0  20  90  70  40
Lipscomb TX                22  46  33  42  35 /   0   0  90  80  50
Pampa TX                   22  44  31  41  35 /   0   5  90  80  50
Shamrock TX                24  47  34  42  35 /   0   5  90  80  50
Wellington TX              25  47  34  42  36 /   0  10  90  80  60

&&

.AMA Watches/Warnings/Advisories...
High Wind Warning until 9 PM CST this evening for the following
zones: TXZ001>020-317.

Red Flag Warning until 6 PM CST this evening for the following
zones: TXZ001>020-317.

&&

23/07
Hazardous weather outlook, Nov 26, 3:45 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
345 PM CST Tue Nov 26 2019

OKZ001>003-TXZ001>020-317-271030-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
345 PM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

High winds are expected across the Panhandles through the
afternoon with sustained winds of 35 to 45 MPH with gusts up to 65
MPH at times. The High Wind Warning will remain in effect through
9 PM CST.

Due to high winds, critical fire weather conditions are also
expected through the afternoon. The Red Flag Warning expire at 6
PM CST.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winter weather is possible on Wednesday night through Thursday for
the Texas and Oklahoma Panhandles.

Thunderstorms are also possible for parts of the combined
Panhandles Friday. Thunderstorms are not expected to be reach
severe limits at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
critical fire weather conditions today.

In the hours before

Local storm report, Nov 26, 4:41 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     NON-TSTM WND GST 1 NNW STINNETT          35.84N 101.45W
11/26/2019  M61 MPH          HUTCHINSON         TX   MESONET

&&

EVENT NUMBER AMA1901215

FERGUSON
Local storm report, Nov 26, 4:42 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     NON-TSTM WND GST 3 NNE UMBARGER          34.99N 102.08W
11/26/2019  M62 MPH          RANDALL            TX   MESONET

&&

EVENT NUMBER AMA1901216

FERGUSON
Local storm report, Nov 26, 4:44 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HIGH SUST WINDS  1 WSW BOYS RANCH        35.53N 102.27W
11/26/2019  M45 MPH          OLDHAM             TX   MESONET

&&

EVENT NUMBER AMA1901217

FERGUSON
Local storm report, Nov 26, 4:45 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HIGH SUST WINDS  2 WSW CLARENDON         34.92N 100.93W
11/26/2019  M42 MPH          DONLEY             TX   MESONET

&&

EVENT NUMBER AMA1901218

FERGUSON
Local storm report, Nov 26, 4:46 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HIGH SUST WINDS  2 SW CANADIAN           35.89N 100.40W
11/26/2019  M40 MPH          HEMPHILL           TX   AWOS

&&

EVENT NUMBER AMA1901221

FERGUSON
Local storm report, Nov 26, 4:47 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HIGH SUST WINDS  3 ENE PERRYTON          36.41N 100.75W
11/26/2019  M40 MPH          OCHILTREE          TX   AWOS

&&

EVENT NUMBER AMA1901222

FERGUSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Armstrong

When
November 26, 4:47 PM CST to 9:25 PM CST
Where
Armstrong forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908495.